Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 421, NWS Norman, OK

June 26, 2018Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2018, 1:35 PM CDT for Kay County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 1:35 PM CDT (18:35 UTC)
Expired
Jun 26, 2018, 2:00 PM CDT
In force
25 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kay County, OK

The radar

The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2266 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

107 
WUUS54 KOUN 261835
SVROUN
OKC071-261900-
/O.NEW.KOUN.SV.W.0421.180626T1835Z-180626T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
135 PM CDT TUE JUN 26 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Kay County in northern Oklahoma...

* Until 200 PM CDT.

* At 134 PM CDT, a severe thunderstorm was located 6 miles east of
  Arkansas City, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kaw City, Hardy, Chilocco and northern Kaw Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3675 9682 3700 9708 3700 9675
TIME...MOT...LOC 1834Z 302DEG 29KT 3709 9692 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
1 follow-up statement
462 
WWUS54 KOUN 261901
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
201 PM CDT TUE JUN 26 2018

OKC071-261910-
/O.EXP.KOUN.SV.W.0421.000000T0000Z-180626T1900Z/
Kay OK-
201 PM CDT TUE JUN 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KAY COUNTY HAS
EXPIRED...
                
The storm which prompted the warning is passing just northeast of 
Kay County into northwestern Osage County. Therefore, the warning 
has been allowed to expire. However gusty winds are still possible 
with the outflow from this thunderstorm in far northeastern Kay 
County.

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3675 9682 3700 9708 3700 9675
TIME...MOT...LOC 1900Z 302DEG 29KT 3699 9672 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:04 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 26, 12:04 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1204 PM CDT Tue Jun 26 2018

.DISCUSSION...
Please see the 18Z aviation discussion below.

&&

.AVIATION...
Southwest winds around 15 to 20 kt are expected throughout the
afternoon and early evening. A few storms will be possible near
PNC by 00Zish. Confidence isn't high enough to include a tempo
yet, and timing could be a bit earlier. This will be watched
closely for amendments. Otherwise, expect some fair weather
cumulus for most other terminals and decreasing wind gusts after
sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  75  95  75 /   0  10  10   0
Hobart OK         94  75  98  75 /   0   0   0   0
Wichita Falls TX  96  77  99  77 /   0   0  10   0
Gage OK           94  71  98  73 /   0   0   0   0
Ponca City OK     92  74  97  74 /  10  20   0   0
Durant OK         93  76  96  75 /   0   0  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/16/03
Hazardous weather outlook, Jun 26, 11:42 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1142 AM CDT Tue Jun 26 2018

OKZ004>048-050>052-TXZ083>090-271645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1142 AM CDT Tue Jun 26 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
A complex of storms is expected to develop this afternoon across
eastern Kansas into Missouri. This activity will then move south
and may clip parts of north central Oklahoma this evening.
Isolated strong to marginally severe storms will be possible with
the strongest storms capable of quarter size hail and 60 mph wind
gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There will be a chance for thunderstorms Saturday night through
Monday. Severe storms appear unlikely at this time.

.Heat...
Heat index values from 100 to 105 degrees are forecast through
much of this week. If you will be outdoors, limit strenuous
activities and take frequent breaks.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 26, 8:07 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
807 AM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 NW ARDMORE            34.20N 97.17W
06/24/2018                   CARTER             OK   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            NW ARDMORE. TWO SEMI-TRAILERS BLOWN OVER AND
            ROOF PARTIALLY TORN OFF BUILDING. TIME
            ESTIMATED BY RADAR.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:05 PM CDTHeat AdvisoryOUNAtoka, Bryan, Coal, Garfield, Grant, Hughes and 8 more31 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.